Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 57, NWS JSJ
NWS JSJ issued this flash flood warning at May 24, 2005, 3:58 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 3:58 AM CDT (08:58 UTC)
- Expired
- May 24, 2005, 10:30 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 240904
FFWSJU
PRC037-053-089-119-241130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
458 AM AST TUE MAY 24 2005
THE FLASH FLOOD WARNING ISSUED EARLIER HAS BEEN EXTENDED AND
EXPANDED AN NOW INCLUDES
* THE MUNICIPALITIES OF
LUQUILLO
CEIBA
FAJARDO
RIO GRANDE
* UNTIL 730 AM AST
* AT 455 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
RADAR ESTIMATES OVER SECTORS OF CEIBA...FAJARDO AND LUQUILLO
INDICATED RAINFALL AMOUNTS IN EXCESS OF 5 INCHES. A CIVIL DEFENSE
OFFICIAL INDICATED SOME RESIDENTS BEING RELOCATED BECAUSE OF THIS
SITUATION.
NOW THE RAINFALL IS SPREADING TO RIO GRANDE.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1828 6574 1830 6571 1836 6580 1841 6577
1836 6568 1838 6555 1828 6563 1825 6557
1820 6557 1820 6563
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:41 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 24, 2:41 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 341 AM AST TUE MAY 24 2005 .DISCUSSION...THE LOW LEVEL TROUGH ELONGATED FROM SOUTHWEST TO NORTHEAST ALONG PUERTO RICO LATE MONDAY CONTINUED TO PRODUCE AN AREA OF CLOUDS AND SHOWERS WHOSE EFFECTS REMAINED OVERNIGHT AND HEAVY SHOWERS WERE NOTED OVER CEIBA VIEQUES AND THE EASTER COASTAL WATERS. OTHER SCATTERED SHOWERS WERE NOTED OVER THE CARIBBEAN WATERS. AFTER A COMPARISON OF QUICKSCAT DATA AND GFS80 MODEL GUIDANCE SEEM THAT THIS MODEL IS PICKING UP THE FEATURE PRODUCING OUR LOCAL WEATHER VERY GOOD. THEN I WILL CONTINUE TO PUT SOME CONFIDENCE ON IT FOR NOW. THIS MODEL SUGGEST HIGH RELATIVE HUMIDITY VALUES FOR LATER TODAY AND A SHORT WAVE DEVELOPING THIS AFTERNOON WHICH WILL ENHANCE PRECIPITATION ALONG THE NORTHERN SLOPES AND PLANES THE NORTHWEST AND THE ATLANTIC WATERS. AT THIS TIME THE SHOWERS OVER THE CARIBBEAN WATERS ARE MOVING SLOWLY AND ERRATICALLY BUT WILL START TO MOVE TOWARD THE WEST LATER AS THE ATLANTIC HIGH MOVES EASTWARD PRODUCING A EASTERLY LOW LEVEL WIND FLOW. AT THE LOW LEVEL ANOTHER TROUGH WILL FORM OVER THE CARIBBEAN WATERS AND WILL MOVE TOWARD THE NORTH PROVIDING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS UNTIL LATE TODAY. && .AVIATION...THE AFTERNOON CONVECTION EXPECTED MAY PRODUCE SHOWERS SOME HEAVY THUNDERSTORM ACTIVITY ALONG THE USUAL ROUTE OF APPROACH TO THE LMM INTERNATIONAL AIRPORT. && .HYDROLOGY...THE WET PATTERN IS EXPECTED TO CONTINUE TODAY ESPECIALLY ALONG THE NORTHERN HALF OF PUERTO RICO. WITH THE PERSISTENT RAINFALL OF THE LAST FEW DAYS...THE GROUND REMAIN SATURATED AND WE DO NOT NEED SIGNIFICANT AMOUNTS OF RAIN TO OBTAIN URBAN FLOODING OR POSSIBLY FLASH FLOODING ESPECIALLY IN THE URBAN AREAS SINCE AS IS KNOWN...THE RUNOFF INCREASES. && .CLIMATE...AS IT IS USUAL...THIS MONTH HAS BEEN A RAINY ONE SO FAR. FOR THE LUIS MUNOZ MARIN INTERNATIONAL AIRPORT THE RAIN GAUGE HAVE MEASURED 7.64 IN WHICH IS 3.62 ABOVE THE NORMAL VALUE OF 4.02 IN. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 91 75 / 60 20 50 20 STT 89 79 88 78 / 50 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && RIVERA
Hazardous weather outlook, May 23, 5:00 AM CDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAY 23 2005 PRZ001>013-AMZ710>750-241000- 600 AM AST MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A SURFACE TROUGH EXTENDING FROM JAMAICA EASTWARD ACROSS THE NORTHWEST COAST OF PUERTO RICO WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. SEA BREEZE EFFECTS COMBINED WITH MOIST UNSTABLE AIRMASS AND LIGHT WEST WINDS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP MAINLY ALONG THE NORTH AND EAST HALF PART OF PUERTO RICO...ALTHOUGH THE OTHER SECTIONS WILL SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINS COULD BE EXPECTED TODAY ALONG THE NORTH HALF OF PUERTO RICO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. VIZ001-002-AMZ710>730-241000- 600 AM AST MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A SURFACE TROUGH EXTENDING FROM JAMAICA EASTWARD ACROSS THE LOCAL ATLANTIC WATERS OFF SHORE OF THE VIRGIN ISLANDS WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. LIGHT WEST WINDS COMBINED WITH MOIST UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE TERRITORY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:10 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| May 24, 1:06 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| May 24, 1:38 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| May 24, 2:34 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| May 24, 5:50 PM CDT | Flash Flood Warning | JSJ | 22 hr | |
| May 24, 6:10 PM CDT | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.